Alert archive / Montana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 25, 2013, 3:03 PM MDT for Dawson County, Montana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 3:03 PM MDT (21:03 UTC)
- Expired
- May 25, 2013, 4:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Dawson County, MT
The radar
The Glasgow radar (KGGW), 166 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:52 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:57 PM MDT, 6 minutes earlier.
Area forecast discussion, May 25, 2:57 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MDT SAT MAY 25 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... AN UPPER LOW OVER THE PACIFIC NORTHWEST WILL DRIVE A SOUTHWEST FLOW ALOFT THROUGH THE SHORT TERM. DISTURBANCES IN THIS FLOW WILL INTERACT WITH LOW LEVEL MOISTURE AND A STALLED SURFACE FRONT OVER NORTHEAST MONTANA....CREATING EXCELLENT POTENTIAL FOR SHOWERS AND THUNDERSTORMS INTO MEMORIAL DAY. AS OF 1300 SHOWERS AND THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP ACROSS SOUTHEAST MONTANA. EXPECT STORMS TO CONTINUE TO INITIATE AS WE GET INTO THE AFTERNOON...MAINLY FURTHER WEST NEAR THE MUSSELSHELL RIVER. STORMS WILL SPREAD TO THE NORTH AND EAST AS WE GET INTO THE LATE AFTERNOON AND EVENING HOURS. WITH AMPLE LOW LEVEL MOISTURE AND SHEAR PROVIDED BY SOUTHEASTERLY SURFACE FLOW OUT OF THE DAKOTAS STORMS WILL BE CAPABLE OF PRODUCING THE GAMUT OF SEVERE WEATHER INCLUDING LARGE HAIL...STRONG WINDS...AND POSSIBLY EVEN ISOLATED TORNADOES. BY LATE EVENING THE SEVERE THREAT WILL HAVE SUBSIDED...BUT WIDESPREAD SHOWERS WITH EMBEDDED THUNDER ARE EXPECTED TO CONTINUE OVERNIGHT. SUNDAY AFTERNOON AND EVENING WILL AGAIN BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA AS THE OVERALL WEATHER PATTERN REMAINS VERY SIMILAR TO THIS AFTERNOON...WITH MOIST LOW LEVEL SOUTHEAST FLOW AND A STALLED FRONTAL BOUNDARY. AGAIN LATE SUNDAY EVENING THE SEVERE THREAT WILL END AS STORMS CHEW THROUGH AVAILABLE SURFACE BASED INSTABILITY...BUT GOOD POTENTIAL FOR CONTINUED SHOWER ACTIVITY WILL REMAIN OVERNIGHT. MONDAY THE BEST POTENTIAL FOR STRONG TO SEVERE CONVECTION WILL LIE ACROSS THE SOUTHEAST AS THE SURFACE FEATURE PUSHES EASTWARD. A STRONG DISTURBANCE WILL PUSH THROUGH IN THE SOUTHWEST FLOW ALOFT...CREATING THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. GILCHRIST .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... DUE TO THE ONSET OF STRONG TO SEVERE THUNDERSTORMS SETTING UP ACROSS THE REGION...NO ADJUSTMENTS WERE MADE TO THE CURRENT LONG TERM FORECAST. BMICKELSON PREVIOUS LONG TERM DISCUSSION...THE UPPER TROUGH THAT WILL BEGIN TO AFFECT THE REGION THIS WEEKEND WILL CONTINUE TO HAVE AN INFLUENCE THROUGH NEXT WEEK. THE UPPER CLOSED LOW WILL SLOWLY CHURN SHORTWAVE ENERGY OUT THROUGH THE WEEKEND BEFORE AN UPPER JET MAX OFF THE PACIFIC BEGINS TO DIG THE UPPER TROUGH FURTHER SOUTH AND EAST INTO THE DESERT SOUTHWEST ON TUESDAY. WHEN THIS HAPPENS...A SHORTWAVE TROUGH WILL SPLIT OFF THE MAIN FLOW INTO CANADA...AND LEAVE THE REGION OVER BRIEF SHORT RIDGING LATE TUESDAY INTO WEDNESDAY. THE BRIEF RIDGING PERIOD WILL BE JUST ABOUT THE ONLY BREAK FROM CONTINUED CHANCES FOR PRECIP FOR THE REMAINDER OF THE LONG TERM. THE UPPER JET MAX WILL CONTINUE TO PUSH THE TROUGH TO HAVE A MORE NEGATIVE TILT WITH EACH DAY...BEFORE THE JET MAX FINALLY PROGRESSES THROUGH THE BASE OF THE TROUGH BY FRIDAY AND BEGINS MOVING FURTHER EASTWARD. THIS WILL CONTINUE TO PLACE THE REGION OVER FAVORABLE PRECIP CHANCES FOR JUST ABOUT ALL OF NEXT WEEK. BY NEXT WEEKEND...THE GFS AND ECMWF DISAGREE SLIGHTLY AS THE GFS WANTS TO QUICKLY ERODE BRIEF RIDGING AND ALLOW ANOTHER PACIFIC NORTHWEST LOW TO BRING MORE PRECIP. THE ECMWF WANTS TO KEEP RIDGING AROUND A BIT LONGER...AND HAVE A CLOSED LOW POSSIBLY RIDE DOWN THE PACIFIC COAST. EITHER WAY...BEFORE THAT OCCURS...IT APPEARS A WET AND UNSETTLED PATTERN IS IN STORE FOR THE LONG TERM. BARNWELL && .AVIATION... VFR CONDITIONS TO BEGIN WITH...BUT WIDESPREAD CONVECTIVE ACTIVITY WILL DEVELOP AROUND MID DAY OR EARLY THIS AFTERNOON. INITIALLY...IFR CONDITIONS OR WORSE WILL BE LIKELY FOR KGDV AND KSDY DURING THE AFTERNOON HOURS AMID STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL POSSIBLE...WHICH WILL SPREAD TO ALL REMAINING TAF SITES THROUGH TONIGHT AND POSSIBLY INTO THE EARLY MORNING HOURS ON SUNDAY. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 25, 2:12 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 212 PM MDT SAT MAY 25 2013 MTZ016>024-059>062-260400- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 212 PM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL SOUTHEAST WINDS WILL BRING MOIST AIR FROM THE GULF OF MEXICO TOWARD NORTHEAST MONTANA TODAY. MEANWHILE...THERE WILL BE A STATIONARY FRONT OVER PHILLIPS AND PETROLEUM COUNTIES ALONG WITH UPPER LEVEL DISTURBANCES IN SOUTHWEST FLOW ALOFT. THIS COMBINATION WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT OVER MOST OF NORTHEAST MONTANA. SOME STORMS MAY BECOME SEVERE EAST OF A OPHEIM TO HINSDALE TO JORDAN LINE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE WEATHER WILL DEVELOP AGAIN ON SUNDAY AFTERNOON ACROSS ALL OF NORTHEAST MONTANA AS THE WEATHER PATTERN REMAINS LARGELY UNCHANGED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ025>027-260400- DAWSON-PRAIRIE-WIBAUX- 212 PM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL SOUTHEAST WINDS WILL BRING MOIST AIR FROM THE GULF OF MEXICO TOWARD NORTHEAST MONTANA TODAY. MEANWHILE...UPPER LEVEL DISTURBANCES IN A SOUTHWEST FLOW ALOFT WILL CREATE EXCELLENT POTENTIAL FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SEVERE WEATHER WILL RETURN ON SUNDAY AFTERNOON AND AGAIN ON MONDAY AFTERNOON AS THE WEATHER PATTERN REMAINS LARGELY UNCHANGED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 AM MDT | Special Weather Statement | GGW | Richland | 61 min |
| May 25, 7:43 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Wibaux | 47 min |
| May 25, 5:16 PM MDT | Special Weather Statement | GGW | Valley | 29 min |
| May 25, 5:33 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.